‘Serial Killer’ ecstasy tablets being sold in Sheffield ‘could be fatal’
The SU has issued a warning
New information has surfaced around the sale of ecstasy tablets in Sheffield, suggesting that some tablets currently in circulation may contain other substances and lead to overdose or death as a result.
There is currently no specific knowledge as to what these pills look like, meaning that there is a heightened risk of any ecstasy pill sold in Sheffield being fatal.
An alert has been issued by Sheffield DACT (Drug and Alcohol/Domestic Abuse Coordination Team), which reads:
"Sheffield DACT and Sheffield Treatment and Recovery Team (START) have received information which suggests that ecstasy tablets may be being sold in Sheffield which contain other substances.
"This could cause stimulant overdose and potentially be fatal. These tablets can also go by the name of Serial Killer."
The team at DACT have said that the pills could look like any number of things, and have no specific details on appearance, meaning that Serial Killer tablets do not have a specific look to them and any ecstasy pill being sold in Sheffield could therefore be affected.
They have issued harm reduction advice urging people to not use substances from unknown sources, not use drugs alone, and start with a small amount such as a quarter of a pill, waiting at least two hours before taking any more after this.
Other tips include telling others what you believe you are taking, not mixing substances, especially with alcohol, and drinking small sips of non-alcoholic drinks, being careful not to exceed one pint of liquid per hour.
Signs of a stimulant overdose include heart palpitations, eyes rolling, seizures, chest pain, frothing at the mouth, incoherence and lack of consciousness.
Sheffield Students' Union tweeted: "We have zero tolerance to drugs but are also committed to drug harm reduction. Please read the alert from Sheffield DACT if you or friends may be affected."
Medical advice states that, if you think you or anyone else has become ill as a result of drug use call, 999 immediately and stay with the person until the ambulance arrives.